Alert archive / Nevada / Special Weather Statements in 2016
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 4, 2016, 5:06 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 5:06 PM PDT (00:06 UTC)
- Expired
- Aug 4, 2016, 5:30 PM PDT
- In force
- 24 min
- Issued by
- NWS Elko, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4463 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS85 KLKN 050006 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 506 PM PDT THU AUG 4 2016 NVZ040-050030- NORTHWESTERN NYE COUNTY NV- 506 PM PDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 530 PM PDT... AT 506 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF MANHATTAN...MOVING NORTH AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LAT...LON 3842 11678 3843 11695 3859 11695 3859 11673 TIME...MOT...LOC 0006Z 189DEG 15KT 3849 11687 $$ SH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:28 PM PDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 4, 3:28 PM PDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Elko NV 328 PM PDT Thu Aug 4 2016 .SYNOPSIS...Look for subtropical moisture across the area to bring showers and thunderstorms to much of the area on Friday. Drier air will work its way into northern and central Nevada, with limited coverage in northeastern Elko county by Saturday afternoon. Look for dry and quiet conditions to continue for Sunday. Highs will be in the mid 80s to low 90s. && .SHORT TERM...Tonight through Saturday. Convective activity began earlier this afternoon across White Pine and northern Nye counties. For tonight, expecting the showers and storms continue to move northward. Lows will drop down into the 50s and 60s. For Friday, an upper level trough will come ashore and be over northern California. This will bring an area of diffluence aloft over northern Nevada. Precipitable water levels will be around 0.75 to one inch mainly east of a Battle Mountain to Duckwater line. There could be locally moderate rain, but storm motions of 15-20 mph will keep the threat low. Highs will be in the mid 80s to low 90s. Winds will be south of the south and southwest at 10-15 with gusts to 20 mph. Friday night and Saturday. Convective activity will wind down during the evening, with lows in the low 50s to low 60s. Drier air will work eastward and limit convective activity on Saturday to just northeast Elko county. Highs will be in the mid 80s to low 90s. Winds will be breezy and out of the southwest. .LONG TERM...Saturday night through next Thursday. An upper level low off the Washington coast will continue to slowly drift south toward Oregon over the weekend which will keep southwesterly flow aloft over Nevada. Should see a few lingering showers over eastern and northern Nevada during the weekend before lingering moister is ejected east. The upper level low in the Pacific Northwest slowly fills with its associated trough expanding southward over the far western CONUS as the energy begins to drift east. Sunday through next Thursday dry conditions are expected over NV with near normal temperatures and periods of higher wind speeds. && .AVIATION...Showers and thunderstorms will form during the afternoon hours in central to eastern NV. The storms are expected to impact both KTPH and KELY during the afternoon. The biggest threat from the storms will be variable gusty winds and lightning. There is a possibility for lingering thunderstorms and shower activity in northern Nye and White Pine Counties during the night. A larger coverage of convection is expected tomorrow with possible impacts at all terminals but KTPH. && .FIRE WEATHER...Subtropical moisture is marching north and scattered showers and thunderstorms are in fire zones 455 and 457. Atmosphere is dry to the north, with remote stations along I-80 in the single digits to teens. The atmosphere is expected to moisten quickly during the overnight. There could be locally moderate rain with some of the storms, with the main threat of wind gusts to 50 mph. Drier air will arrive on Saturday and Sunday. Winds will be breezy on Sunday, especially in fire zone 455, but at this time, wind speeds are not expected tor each critical thresholds. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/99/99/86
Hazardous weather outlook, Aug 4, 2:40 AM PDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 240 AM PDT THU AUG 4 2016 NVZ030-031-033>041-050945- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 240 AM PDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A MOISTURE SURGE FROM SOUTHERN NEVADA WILL START TODAY, BRINGING AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS TO CENTRAL NEVADA, SPREADING INTO NORTHEAST NEVADA TONIGHT. THE MAIN THREAT WILL BE HEAVY RAIN, WITH POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NEVADA FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 4, 1:39 PM PDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 139 PM PDT THU AUG 4 2016 NVZ041-042115- NORTHEASTERN NYE COUNTY NV- 139 PM PDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NYE COUNTY UNTIL 215 PM PDT... AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF BLUE EAGLE RANCH...MOVING NORTH AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NYE COUNTY. LAT...LON 3817 11561 3819 11572 3838 11568 3836 11552 TIME...MOT...LOC 2037Z 196DEG 6KT 3827 11564 SH
Special weather statement, Aug 4, 5:06 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 506 PM PDT THU AUG 4 2016 NVZ040-050030- NORTHWESTERN NYE COUNTY NV- 506 PM PDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 530 PM PDT... AT 506 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF MANHATTAN...MOVING NORTH AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LAT...LON 3842 11678 3843 11695 3859 11695 3859 11673 TIME...MOT...LOC 0006Z 189DEG 15KT 3849 11687 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:47 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 5, 11:19 AM PDT | Special Weather Statement | LKN | 26 min | |
| Aug 5, 11:43 AM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Aug 5, 11:57 AM PDT | Special Weather Statement | LKN | Lander | 33 min |
| Aug 5, 12:07 PM PDT | Special Weather Statement | LKN | Lander | 23 min |
| Aug 5, 12:33 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Aug 5, 12:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 5, 1:32 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 5, 1:52 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Aug 5, 2:10 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| Aug 5, 2:27 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Aug 5, 2:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 5, 2:51 PM PDT | Special Weather Statement | LKN | Elko | 24 min |
| Aug 5, 3:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 5, 3:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 5, 3:21 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 5, 3:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 5, 4:19 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
Nearby
Special Weather Statements in Nevada, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.